Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 25, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Oct 25, 2021, 12:40 PM EDT for Broward County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2021, 12:40 PM EDT (16:40 UTC)
Expired
Oct 25, 2021, 1:15 PM EDT
In force
35 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Broward County, FL

The radar

The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1235 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

536 
WWUS82 KMFL 251640
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1240 PM EDT Mon Oct 25 2021
 
FLZ071-072-172-251715-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
1240 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of Broward County
through 115 PM EDT...

At 1240 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Intersection I-75 And Griffin Road, or over Davie, moving northeast
at 35 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac,
Margate, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2598 8038 2612 8045 2632 8013 2610 8005
TIME...MOT...LOC 1640Z 242DEG 30KT 2608 8033 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Kelly

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 25, 10:09 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Oct 25, 10:09 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1009 AM EDT Mon Oct 25 2021

.UPDATE...
The first round of showers and embedded thunderstorms has moved
off the east coast as it worked its way across the peninsula this
morning. Abundant moisture with atmosphere beginning to recover
and diurnal heating this afternoon will lead to another round of
showers and storms swinging through the area from west to east as
the mid- upper level disturbance works its way over the Florida
peninsula. So, a brief lull in the activity before more showers
and thunderstorms this afternoon. Main impact will be heavy
rainfall with flooding a concern for areas that have seen heavy
rainfall in previous days. An isolated strong wind gust is also
possible in any strong storm that can develop. Have adjust POPs
some for the brief lull and current radar observations. Otherwise,
the previous forecast is on track.

&&

.PREV DISCUSSION... (Issued 736 AM EDT Mon Oct 25 2021)

AVIATION(12Z TAFS)...
Showers with an isolated embedded thunderstorm possible spreading
across the region this morning. While VFR conditions should
prevail, intermittent MVFR conditions are possible. Another round
of showers and storms possible this afternoon with SHRA/TSRA
possible. For now will leave as vicinity although TEMPOs will
likely be needed with future forecast. However, due to low
confidence with timing and impacts of convection have left out at
this time. Light winds with an overall drying trend overnight.

PREV DISCUSSION... (Issued 250 AM EDT Mon Oct 25 2021)

SHORT TERM...

Today through Tuesday

A relatively low-amplitude long-wave trough of lower pressure
remains intact across the eastern half of the United States, while a
jet streak with a jet maximum of roughly 85 kt exists aloft over the
FL peninsula. RAP model guidance suggests that several vorticity
maxima may spawn and advect towards South Florida in association
with larger scale troughing. A low-level mass response characterized
by a veering of the boundary layer winds and noticeable deep-layer
moistening is evident in forecast soundings, as forecast PWAT values
of around 2.0 to 2.2 inches can be observed in short-term model
solutions. The aforementioned features will allow for a setup that
suggests widespread rainfall across the region. Areas where
differential heating is maximized and higher localized convergence
exists could allow for a few stronger thunderstorms, capable of
producing locally gusty winds and localized flooding. While
effective bulk shear on the order of 20-30 kt may become realized
today, paltry lapse rates (less than 6 C/km) and limited surface
heating will hinder development of organized strong/severe
convection, and thus flooding remains the primary concern through
this evening.

By tonight/Tuesday morning, the aforementioned long-wave trough
progresses eastward towards the Atlantic Ocean, while ridging aloft
becomes pronounced and allows mid/upper level geopotential heights
to increase slightly over South Florida. The progression and
development of these features will allow for a noticeably drier
airmass to advect towards the region, greater reducing tropospheric
moisture and forcing for ascent. This will greatly limit
precipitation chances across the region, with only isolated
shower/thunderstorm chances for Tuesday. The exception will be over
the Atlantic waters where scattered coverage may exist.

Maximum temperatures will be seasonably cooler today owing to
widespread cloud cover associated with a pronounced upper level
disturbance; therefore temperatures in the mid/upper 80s are
forecast across the region today. Tuesday will feature a slight
warming trend into the upper 80s/lower 90s associated with ridging
behind the aforementioned disturbance.

LONG TERM (Tuesday Night through Sunday)...

Drier air should move in place across the area by Tuesday night and
Wednesday behind weak cold front. Consensus among the global models
indicate dry conditions should continue through Wednesday night
prior to the approach of a dynamic frontal system late in the week.
The NAEFS and ECMWF ensemble forecast systems show this to be a high
amplitude trough aloft having the potential for pretty impressive
height falls along with a pretty impressive surface cyclone
developing as it moves along the dixie line late this week. At this
time, timing for associated frontal system to move across South
Florida is late Thursday or early part of Friday. Considering the
forecast wind fields, and what appears to be fairly decent upper
level divergence across the region with this system, organized
severe storms cannot be ruled out at this point, but will be highly
dependent on the arrival time of the front and whether or not the
best shear and instability overlap. Rain chances will be increasing
quite a bit by Thursday with a QLCS line not out of the question
ahead of the front. The greatest concern at this time would be for
strong straight line winds as the front pushes across the region.
Despite conditions drying out behind the front, it's possible that
light showers move across the region through the weekend as a
secondary shortwave pivots through the amplified northern stream
flow early this weekend but rain chances should remain low. In the
wake of the front, highs should range in the upper 70s to low 80s by
this weekend, with lows possibly falling into the mid/upper 60s
along the coasts, and the potential for a few upper 50 degree
readings across the Lake region.

MARINE...

A pronounced upper level disturbance will allow for scattered to
numerous showers and thunderstorms to develop over the local
waters today. Robust activity that develops today may produce
strong gusty winds, locally higher seas, visibility-limiting
rainfall, and cloud-to-water lightning. By early Tuesday, drier
air moves towards the region and greatly limits shower and
thunderstorm chances. A pronounced frontal system is forecast to
approach the region late this week, which may greatly increase
winds and seas across the region to hazardous thresholds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  89  73  89 /  20  30  10  10
West Kendall     75  90  71  89 /  20  30  10  10
Opa-Locka        75  90  71  89 /  20  30  10  10
Homestead        74  89  71  87 /  30  30  10  10
Fort Lauderdale  76  89  72  87 /  20  30  10  10
N Ft Lauderdale  76  89  71  87 /  30  30  10  10
Pembroke Pines   75  89  71  88 /  20  30  10  10
West Palm Beach  73  89  68  86 /  20  20  10  10
Boca Raton       75  89  70  87 /  30  20  10  10
Naples           77  87  72  85 /  30  20  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Tuesday and Marine...Bhatti
Tuesday Night through Sunday...PS

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 25, 9:59 AM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
959 AM EDT Mon Oct 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
959 AM EDT Mon Oct 25 2021

...Scattered to Numerous Showers And Thunderstorms Today...
...Localized Flooding Possible...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Flooding: Localized flooding will be possible across metro portions
of the region today, especially locations that receive repeated
bouts of heavy rainfall.

Thunderstorms: Showers and thunderstorms will be possible today. The
strongest activity will be capable of producing locally high wind
gusts, cloud-to-ground lightning, and localized flooding.

Waterspouts: A few waterspouts will be possible across the local
waters today.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The threat of thunderstorms will remain possible across South
Florida into early next week. Primary impacts from the storms will be
lightning strikes, localized flooding, and gusty winds.

A frontal system is forecast to approach South Florida later this
week. Thunderstorms may develop ahead of this system, and hazardous
marine conditions may materialize as this feature approaches the
region. Additionally, a high risk for rip currents may materialize
along both the Atlantic and Gulf waters later this week in
association with the approach/passage of this frontal system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Oct 25, 12:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1240 PM EDT Mon Oct 25 2021

FLZ071-072-172-251715-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
1240 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of Broward County
through 115 PM EDT...

At 1240 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Intersection I-75 And Griffin Road, or over Davie, moving northeast
at 35 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac,
Margate, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2598 8038 2612 8045 2632 8013 2610 8005
TIME...MOT...LOC 1640Z 242DEG 30KT 2608 8033

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kelly

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 1:30 AM EDTSpecial Marine WarningMFL30 min
Oct 25, 3:55 AM EDTSpecial Marine WarningMFL50 min
Oct 25, 4:37 AM EDTSpecial Weather StatementMFLCollier38 min
Oct 25, 5:16 AM EDTSpecial Weather StatementMFLCollier44 min
Oct 25, 8:27 AM EDTSpecial Marine WarningMFL33 min
Oct 25, 1:10 PM EDTSpecial Weather StatementMFLBroward35 min
Oct 25, 1:20 PM EDTSpecial Marine WarningMFL25 min
Oct 25, 1:40 PM EDTSpecial Marine WarningMFL65 min
Oct 25, 4:06 PM EDTSpecial Weather StatementMFLMartin24 min
Oct 25, 4:25 PM EDTSpecial Weather StatementMFLMartin35 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.